MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP

MICROVENTION, INC. SCEPTER MINI; VASCULAR CLAMP
Model Number BC0210M
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an arterio venous malformation (avm) embolization procedure where both scepter balloon and catheter separation occurred.During the procedure, 25% phil¿ was injected using scepter mini for embolization of avm.After embolization, it was difficult to remove the mv scepter mini balloon microcatheter because the balloon was trapped by the phil¿ cast.The scepter mini was fractured, and the distal part remained within the patient.The distal part of the catheter was removed with nidus by surgery.The vertebral artery was occluded after embolization and no severe injury occurred.The patient is reported to be under ventilation.However, the reason or the relationship to the procedure is unknown.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The scepter mini balloon catheter instructions for use (ifu) states the need to verify balloon catheter compatibility when using other ancillary devices commonly used in intravascular procedures and identifies the scepter balloon catheter has been tested for compatibility with onyx¿ liquid embolic only.
 
Additional Manufacturer Narrative
H11: corrections: b1: adverse event, not product problem.The device was not actually available for investigation.An investigation could not be performed and thus the event as described could not be confirmed.
 
Additional Manufacturer Narrative
H11: corrections: d4: corrected lot, udi, and expiration date.G2: additional selections.G3: applicable to follow up 1 and follow up 2.H6: add 3331 to type of investigation.Additional corrections were discovered during auditing of the file so a second supplemental has been submitted.Lot search information is also available, which was not included on the initial and first supplemental.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
SCEPTER MINI
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key14124315
Report Number2032493-2022-00154
Device Sequence Number11335433
Product Code MJN
UDI-Device Identifier00842429110850
UDI-Public(01)00842429110850(11)210218(17)240131(10)21021813H
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberBC0210M
Device Catalogue NumberW5-5-3
Device Lot Number21021813H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
06/09/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/16/2022
06/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROVENTION PHIL¿ LIQUID EMBOLIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient Weight73 KG